Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 260, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 30, 2009, 9:10 PM CDT for Carroll County, Henry County, Weakley County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2009, 9:10 PM CDT (02:10 UTC)
- Expired
- Jun 30, 2009, 10:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Carroll County, TN, Henry County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 100 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2566 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 8:44 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 30, 8:44 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 844 PM CDT TUE JUN 30 2009 .DISCUSSION... THE COLD FRONT WAS LOCATED WAS LOCATED JUST NORTH OF PADUCAH AND EXTENDS WEST ACROSS SOUTHERN MISSOURI AND NORTHEAST ACROSS NORTHWESTERN KENTUCKY. A FEW SEVERE STORMS WERE ALONG THE FRONT...MAINLY IN KENTUCKY AND MOVING EAST. THE STORMS THAT WERE AFFECTING CENTRAL ARKANSAS HAVE SUNK SOUTH AND ARE NOW AFFECTING SOUTHERN ARKANSAS...CENTRAL MISSISSIPPI AND NORTHERN LOUISIANA. AS THE FRONT DRIFTS FARTHER SOUTH TONIGHT...WILL CONTINUE WITH SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS MAINLY ALONG AND SOUTH OF INTERSTATE 40. THE CURRENT FORECAST HANDLES THIS PRETTY WELL. MADE ONLY MINOR ADJUSTMENTS TO SKY...DEWPOINT...RH AND HEAT INDEX GRIDS. UPDATE OUT SHORTLY. AC && .PREV DISCUSSION... /ISSUED 305 PM CDT TUE JUN 30 2009/ THE MIDSOUTH WILL REMAIN UNDER NORTHWEST FLOW ALOFT THROUGH THE WEEKEND... AS A DEEP CUT OFF LONGWAVE TROF OVER THE GREAT LAKES IS SLOW TO LIFT OUT. THIS PATTERN WILL BRING SOME RELIEF FROM THE RECENT HEAT OVER THE MIDSOUTH...WITH AFTERNOON TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL. FOR THE TONIGHT PERIOD... AN UPPER SHORTWAVE IS HELPING TO DESTABILIZE THE LOWER ATMOSPHERE ALONG A COLD FRONT DROPPING THROUGH THE OZARK PLATEAU. THIS SURFACE FRONT WILL EVENTUALLY DROP INTO THE MIDSOUTH LATE THIS EVENING...LIKELY AFTER THE BOUNDARY LAYER HAS STABILIZED. AS IS THE CASE WITH NORTHWEST FLOW...CANNOT RULE OUT ISOLATED STORMS WELL AFTER SUNSET...PARTICULARLY AS THE 18Z NAM12 SHOWS A RATHER SHARP BAROCLINIC ZONE AT 850MB OVERNIGHT. FOR SHORT TERM...ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE FOR THE ACTIVITY DRIFTING IN FROM CENTRAL AND NORTHERN AR...FOLLOWED BY A SLIGHT CHANCE OF ELEVATED STORMS LATE TONIGHT. MUCH OF THE MIDSOUTH IS GOING INTO A THIRD WEEK WITH NO RAIN. THE GFS/ECMWF MODELS HAVE TRENDED A LITTLE CLOSER TOGETHER FOR THE LATE WEEK PERIODS...WHEN RAIN CHANCES WILL BE GREATEST. THE ECMWF IS STILL SLIGHTLY STRONGER WITH THE UPPER LEVEL HEIGHT RIDGE OVER THE SOUTHERN PLAINS... RESULTING IN A STORM TRACK ALONG AND JUST NORTH OF THE MIDSOUTH REGION THURSDAY THROUGH SATURDAY. HOWEVER...THE EUROPEAN MODEL EVENTUALLY BREAKS DOWN THE UPPER RIDGE BY LATE WEEKEND INTO EARLY NEXT WEEK. WILL CONTINUE WITH AN OVERALL MODEL COMPROMISE... WITH 20 TO 30 PERCENT RAIN CHANCES IN THE EXTENDED PERIODS. PWB && .AVIATION... 00Z TAF CYCLE A COLD FRONT WILL MOVE ACROSS THE MID SOUTH THIS EVENING (AROUND 03Z JBR/04Z MEM AND MKL/06Z TUP). HAVE MAINTAINED CB IN MEM...JBR...AND MKL THIS EVENING PRIOR TO FRONTAL PASSAGE AS ISOLATED THUNDERSTORM CHANCES WILL CONTINUE. SKIES SHOULD CLEAR WITH VFR CONDITIONS EXPECTED AFTER FRONTAL PASSAGE WITH NORTHWEST WINDS. THESE CONDITIONS WILL CONTINUE THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS IN. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 71 93 71 89 / 20 10 10 20 MKL 64 88 60 86 / 20 10 10 20 JBR 66 90 64 88 / 20 10 10 20 TUP 66 93 65 94 / 20 10 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 30, 3:17 AM CDT, 17 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 317 AM CDT TUE JUN 30 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 317 AM CDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE INTO EASTERN ARKANSAS THIS AFTERNOON. STRONG STORMS MAY DEVELOP IN ASSOCIATION WITH THE DISTURBANCE. SMALL HAIL AND GUSTY WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
In the hours before
Special weather statement, Jun 30, 6:51 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 651 PM CDT TUE JUN 30 2009 ARZ058-010030- PHILLIPS AR- 651 PM CDT TUE JUN 30 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... PHILLIPS COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 21 MILES NORTHWEST OF MARVELL TO 25 MILES WEST OF WATKINS CORNER AT 652 PM CDT...MOVING SOUTHEAST AT 35 MPH. PEOPLE IN PHILLIPS COUNTY...INCLUDING LOCATIONS NEAR ELAINE... HELENA...MARVELL AND WEST HELENA...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 730 PM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES OLD TOWN LAKE.
Special weather statement, Jun 30, 7:37 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 737 PM CDT TUE JUN 30 2009 ARZ058-MSZ010-010115- PHILLIPS AR-COAHOMA MS- 737 PM CDT TUE JUN 30 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHWESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS... WEST CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF CRUMROD AT 738 PM CDT...MOVING EAST AT 30 MPH. PEOPLE IN COAHOMA AND PHILLIPS COUNTIES SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 815 PM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES DESOTO LAKE.
Special weather statement, Jun 30, 8:01 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 801 PM CDT TUE JUN 30 2009 TNZ004-010130- HENRY TN- 801 PM CDT TUE JUN 30 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN HENRY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 15 MILES NORTHWEST OF PARIS LANDING STATE PARK AT 801 PM CDT...MOVING SOUTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HENRY COUNTY...INCLUDING LOCATIONS NEAR PARIS LANDING STATE PARK...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 830 PM CDT.
Special weather statement, Jun 30, 9:05 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 905 PM CDT TUE JUN 30 2009 TNZ003-004-021-010230- CARROLL TN-HENRY TN-WEAKLEY TN- 905 PM CDT TUE JUN 30 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... SOUTHERN HENRY COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER GLEASON AT 905 PM CDT...MOVING EAST AT 30 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CARROLL...HENRY AND WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR MCKENZIE...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 930 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:07 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 23 min |
| Jun 30, 10:00 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.